Alert archive / Wisconsin / Small Craft Advisories in 2009
Small Craft Advisory 14, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 25, 2009, 4:13 PM CST. It took effect at Feb 26, 2009, 3:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2009, 4:13 PM CST (22:13 UTC)
- In effect from
- Feb 26, 2009, 3:00 PM CST
- Expired
- Feb 27, 2009, 12:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 3:03 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 25, 3:03 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 303 PM CST WED FEB 25 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY. MAIN FOCUS IS ON DEVELOPING WINTER STORM APPROACHING THE AREA. CLOUDS WILL CONTINUE TO DECREASE EARLY THIS EVENING AS SLIGHTLY DRIER AIR BRIEFLY MOVES AND THE LOW CLOUDS CLEAR OUT. HIGH CLOUDS WILL INCREASE OUT AHEAD OF THE DEVELOPING STORM SYSTEM OVERNIGHT AND EARLY THURSDAY. THE 12Z MODELS CONTINUE TO SHOW A MAJOR WINTER STORM TO AFFECT THE AREA THURSDAY AFTERNOON THROUGH EARLY FRIDAY MORNING. FAVORING THE SURFACE LOW TRACK FROM NORTHWEST ILLINOIS...TO NEAR MILWAUKEE...THEN INTO LOWER MICHIGAN. THIS IS A FAVORABLE TRACK FOR HEAVY SNOW ACROSS NORTHEAST WISCONSIN. MODELS STILL SHOW GOOD DIVERGENCE AND FRONTOGENTIC FORCING MOVING INTO NORTHEAST WISCONSIN LATE THURSDAY AFTERNOON. CONCERNED ABOUT MIXING ACROSS THE FOX VALLEY AND LAKESHORE AS MODELS SHOW WARM LAYER ALOFT REACHING GREEN BAY THURSDAY AFTERNOON. BEST CHANCE FOR MIXING WILL BE ACROSS WINNEGABO...CALUMET...AND MANITOWOC COUNTIES...SO WILL REDUCE SNOWFALL TOTALS SLIGHTLY THERE. IF MODELS SHOW A NORTHWARD JOG WITH THE STORM...LIKE A FEW HAVE THIS WINTER...THE MIX LINE WILL HAVE TO BE SHIFTED NORTH AND SNOW TOTALS ACROSS THE SOUTH WILL NEED TO BE LOWERED. DID NOT ADD MUCH ACCUMULATION DUE TO LAKE ENHANCEMENT FOR THE LAKESHORE SINCE THE NORTHEAST WINDS DO NOT LAST FOR LONG. THIS WILL NEED TO BE MONITORED THOUGH. JUST NORTH OF THE MIXING LINE IS WHERE THE HEAVIEST SNOW BAND WILL SET UP. CURRENT THINKING THIS BAND WILL BE FROM MARSHFIELD TO MENOMINEE. AFTER COORDINATION WITH SURROUNDING OFFICES...WILL BE ISSUING A WINTER STORM WARNING FOR THE ENTIRE CWA FROM 18Z THURSDAY UNTIL 12Z FRIDAY. .LONG TERM...THU NGT THRU NXT WED. MAIN FCST CHALLENGES TO BE ENDING OF MAJOR SNOW EVENT THU NGT AND THEN MAINLY TEMPS AS THE PATN GOES SOMEWHAT QUIET. THE MEAN FLOW IN THE EXTENDED PERIOD TO GENERALLY CONSIST OF UPR TROFFING OFF THE WEST COAST...WEAK UPR RIDGING OVR THE ROCKIES AND EAST COAST UPR TROFFING. THIS PATN WOULD KEEP NE WI UNDER A GENERAL NW FLOW ALOFT...THEREBY KEEPING TEMPERATURES BLO NORMAL WITH NO BIG STORMS ON THE HORIZON. MODERATE TO HVY SNOW TO CONT THU EVENING AS THE SFC LOW TRACKS NE FROM NW IL TO THE ERN GREAT LKS BY 12Z FRI. HIGHEST AMTS TO BE OVR ERN WI WHERE AN ADDL 3 TO 5 INCHES ARE PSBL. TOTAL ACCUMULATIONS OVR THE ENTIRE FCST AREA SHOULD BE IN THE 5 TO 10 INCH RANGE WITH THE HEAVIEST AXIS OF SNOW RUNNING FROM EAU-CWA-MNM LINE. THE OTHER FACTOR WHICH MUST BE DEALT WITH WL BE THE STG/GUSTY NORTH WNDS WHICH MAY GUST AS HI AS 30 MPH INLAND...35 TO 40 MPH NEAR LK MI. EVEN AS THE SNOW DIMINISHES (LATE EVENING CNTRL/AFT MIDNGT EAST)... THESE WNDS WL PRODUCE A GOOD AMT OF BLOWING AND DRIFTING OF THE NEW SNOW. NEEDLESS TO SAY...ANY TRAVELING OVR NE WI THU NGT WL BE HAZARDOUS. AS COLDER AIR GETS WRAPPED INTO THE SYSTEM...TEMPS WL DROP INTO THE SINGLE DIGITS OR LWR TEENS AND WHEN COMBINED WITH THE STG WNDS...SEND WND CHILL VALUES ANYWHERE FROM 5 TO 15 BLO ZERO BY DAYBREAK. A LRG AREA OF CANADIAN HI PRES TO SLIDE EAST ACROSS SRN ONTARIO ON FRI AND SEND SOME DRIER AIR INTO NE WI THRU N-NE WNDS. WE SHOULD SEE SOME PEEKS OF THE SUN...ESP BY LATE MORNING INTO THE AFTERNOON HRS. PLENTY OF COOL AIR IN PLACE SUCH THAT TEMPS WL STRUGGLE TO REACH THE UPR TEENS/LWR 20S. CLDS ARE EXPECTED TO BE ON THE INCREASE FRI NGT AS A SHRTWV TROF PUSHES SE FROM THE NRN PLAINS INTO THE MIDWEST. A DRY E-NE WND SHOULD HELP KEEP ANY SNOW TO OUR SOUTH AND WEST...SO DO NOT EXPECT ANY PCPN FOR THE FCST AREA. EVEN WITH THE CLDS ARRIVING...TEMPS WL STILL MANAGE A GOOD DROP WITH READINGS IN THE SINGLE DIGITS ABV OR BLO ZERO. MINOR DETAILS TO BE WORKED OUT ON SAT AS MDLS WANT TO BRING TWO SEPARATE (SOMEWHAT WEAK) SHRTWV TROFS SEWD. THE SRN UPR TROF TO MOV FROM THE MIDWEST SEWD TOWARD THE OHIO RIVER VALLEY...WHILE THE NRN UPR TROF HEADS TOWARD THE GREAT LKS. MSTR APRS TO BE IN SHORT SUPPLY AND NE WI MAY BE IN BETWEEN BOTH SYSTEMS ON SAT. PREFER TO ONLY MENTION A SLT CHC POP FOR THE NRN 2/3RDS OF THE FCST AREA AND LEAVE E-CNTRL WI DRY. THIS NRN UPR TROF IS PROGGED TO DEEPEN SAT NGT INTO SUNDAY AS A 110 KT UPR JET DIGS INTO THE BASE OF THE TROF. A MODERATELY STG SHRTWV WL ALSO ROTATE THRU NE WI AND WITH A WEAK SFC TROF TO ACT AS A FOCUS...EXPECT A CHC OF SNOW SHWRS SAT NGT AND PERHAPS SOME LINGERING FLURRIES OVR THE EAST ON SUNDAY AS THE ENTIRE SYSTEM MOVS EAST. AS WNDS TURN NORTH AND CAA TAKES OVR SAT NGT INTO SUNDAY...WL HAVE TO WATCH FOR LK EFFECT SNOW SHWRS TO DVLP AS 8H TEMPS OVR LK SUPERIOR CRASH TO -22C. IF TRAJS CAN REMAIN FAVORABLE...CURRENT CHC POPS FOR VILAS CNTY MAY NEED TO BE RAISED. ANY LINGERING LK EFFECT SNOWS WOULD COME TO AN ABRUPT END BY SUNDAY NGT AS HI PRES MOVS INTO THE WRN GREAT LKS. SUNDAY NGT SHOULD ALSO BE THE COLDEST NGT IN THE EXTENDED PERIOD AS SKIES CLR AND WNDS GO LGT. MON TO REMAIN QUIET AS THE HI STARTS TO SHIFT TO OUR EAST...BUT REMAIN IN CONTROL OF OUR WEATHER. THE GFS HAS NOW COME IN LINE WITH THE ECMWF WITH RESPECT TO KEEPING THE WEST COAST UPR TROF IN PLACE (AS OPPOSED TO BRINGING IT INLAND). THIS KEEPS NE WI UNDER A NW FLOW INTO MID-WEEK WITH A SHRTWV TROF MOVG THRU THE WRN GREAT LKS TUE. HAVE INCLUDED A SML CHC POP FOR STARTERS. && .AVIATION...IFR/MVFR CIGS WILL LINGER THIS AFTERNOON...THEN THE LOW CLOUDS WILL CLEAR OUT BY THIS EVENING. VFR CONDITIONS ARE EXPECTED FOR TONIGHT. CIGS WILL LOWER THURSDAY AFTERNOON AS A WINTER STORM APPROACHES. && .MARINE...WINDS WILL INCREASE AS THE LOW PRESSURE SYSTEM MOVES INTO LOWER MICHIGAN. A SMALL CRAFT ADVISORY WILL BE HOISTED FROM 21Z THURSDAY THROUGH FRIDAY EVENING. MAY NEED TO UPGRADE TO A GALE WARNING LATE THURSDAY / EARLY FRIDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM NOON THURSDAY TO 6 AM CST FRIDAY FOR WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074. && BERSCH/AK
Hazardous weather outlook, Feb 25, 4:03 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 403 PM CST WED FEB 25 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262215- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 403 PM CST WED FEB 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A WINTER STORM WILL BRING A SIGNIFICANT SNOWFALL TO CENTRAL... NORTHEAST AND EAST CENTRAL WISCONSIN ON THURSDAY AFTERNOON AND THURSDAY NIGHT. A WINTER STORM WARNING IS NOW IN EFFECT FOR THE ENTIRE AREA THURSDAY AFTERNOON INTO THURSDAY NIGHT. THERE STILL REMAINS SOME UNCERTAINTY ON THE EXACT STORM TRACK AND HOW MUCH WARM AIR WILL WRAP INTO NORTHEAST WISCONSIN WHICH COULD AFFECT THE PRECIPITATION TYPE AND SNOWFALL AMOUNTS. STAY TUNED FOR UPDATED WINTER WEATHER STATEMENTS FOR THE LATEST INFORMATION ON THIS SIGNIFICANT WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-262215- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 403 PM CST WED FEB 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY CONDITION HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND CONTINUE INTO FRIDAY MORNING. GALE FORCE GUSTS ARE POSSIBLE THURSDAY NIGHT. BERSCH/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:52 PM CST | Winter Storm Warning | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 31 hr |
Nearby
Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.